AZILECT & DYSKINESIAS: Began Azilect... - Parkinson's Movement

Parkinson's Movement
17,576 members17,548 posts

AZILECT & DYSKINESIAS

Dennis
Dennis

Began Azilect last of 2011, I think, and dyskinesas starts and continues for several hours and/or throughout the day. 1 hour ago I took my one Azilect for the day and I have tremors, legs jumping, stiff and my emotions are "shot."

Any commens or suggestions or help would be appreciated. Thank you! Dennis

14 Replies
oldestnewest

I have found that dyskynesias happen when the LDopa dosage is too high. Tony

Dennis
Dennis in reply to compucure

Tony--- Azilect is new to me but doc did not ask about all other medications and I take a pain med due to tietze syndrome and

a medication to help me sleep at night. Each of these are listed

on the drug paper as not to take with Azilect (supplied to me from

the RX store when I pick up my meds.) Thanks, Dennis

I think you hit the nail right on the head because that is exactly what happens.

Tony, Thank you! I think I have too much C/L in my system then. I added Azilect and the neuro did not tell me to cut back on the C/L which I take 4 times a day (4 hours apart and 1 ER C/L at 10 PM). Neuro is out today and I do not think I should change anything until I talk with him. Thanks again, Dennis

compucure
compucure in reply to Dennis

Dennis I found that dyskynesias virtually stopped after m DBS op.Tony

Dys. is a side affect of carb/levo. I play with my CARBO/LEVO dosages and time until It gets better. I was told by a neuro to try to regulate it so I get the best benefits. He also told me to take fast acting during the day and slow acting at night . I've was Dx 14 years ago and it is difficult to regulate the meds but it can be done.

Dennis
Dennis in reply to merlethegirl

Thank you so much! I have found the same. Doc that said take Azilect never mentioned confict with other drugs; and, today when my wife called him he asked how much my RX for Azilect was and she told him $1,200. and Azilect would throw me in the "gap for medicare." Doc (Neuro) told me to just stop Azilect. Talked to my other Neuro from the University and he told me to cut back on ER Azilect at night to 1/2 pill or none at all at the 10pm dose time. He said it would take some time to get adjusted. Now I have two Neuros telling me their opinion on what to do. The Dyskinesia was BAD this AM. It has almost stopped now at 12:30 PM. I took my first dose of C/L at 6am today; then 10 am; 2pm; 6pm. At paying the price of this Azilect I would rather try to adjust and see what happens. Thank you for your time in replying. Dennis

DaveR
DaveR in reply to Dennis

Wow Dennis - my wife reached the donut hole in September and then we were paying abt $190 for a 30 day supply. Our part D is United Health Care and we fill the Rx at Costco

David

Dennis
Dennis in reply to DaveR

Our part D is United Health Care from AARP MedicareRXPlans insured through United Health Care.

The drugs(meds) seem to change. Now I am getting worse...finding it difficult to shave...constant tremors,DYSKINESIAS, foggy thinking...Best wishes,

Dennis

Hidden
Hidden

My doctor (neuro) told me not to take dextromethorpin (sp?) with Azilect and not to take demerol, tramadol, or methadone with it either. .

Demerol is one of the first they give you for pain if you end up in the ER and dextromethorphan is in most flu and cold remedies. You have to read the small print very carefully (and I do mean small print) when buying over-the-counter drugs. If you need reading glasses, you'd better them with you to the store.

I was on Azilect for a small amount of time and when I told the price of the drug to my doctor, he told me take Eldypril instead (it's selegiline in its generic form). I don't feel any of the symptoms because it's more of a neuro-protective drug than anything else and they still are looking at results from trial tests of the drug.

Dennis
Dennis in reply to Hidden

Thank you for your input. I need it. Getting the right meds and taking them the right time is a difficult job for me to accomplish. Dennis

The first research on Azilect indicated that it slowed progression of PD. The most recent reports have not supported that conclusion. I took it until the research didn't support it. My doctor told me it would take 6 weeks to get it out of my system. That will be at the end of January. At first it was tough, but now I think I'm pretty well cleaned out. I take ReQuip XL, up now to 6 mg from 4 and have no signs of PD except for a tremor on the right arm/hand. I also cycle at least an hour nearly every day at 80-90 rpm.

Dyskinesia is a function of c/l, not related to Azilect as I understand it.

Drug Cocktail Chat again. I hate it when Docs add new meds without evaluating relationship to meds already on. It is my understanding that I should

try to minimizee the amount of L-dopa taken as that drug wiill eventually cease to work, So I have been careful to try adjusting other ingredients in my drug cocktail . I credit Azilect for slowing my progression over the last 6 years. While the larger study did not prove that it slows progression in enough of the PD population, it also showed that there was some improvement, Just not enough proof to allow FDA to approve labeling for slow progression,

Everyone is different.

Just remember that all drugs have reactions in the body ,good and bad.

And the more different drugs you take the more reactions and interactions you will have.

THANK YOU ALL SO MUCH! I appreciate your answers and comments. Dennis

You may also like...